| Model Number |
186731750 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Code Available (3191)
| Date of Event |
05/19/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Additional product code kwp; kwq; mnh; mni.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Occupation: reporter is company representative.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on an unknown date that during the insertion of the first viper 2 cortical fixed screw into the pedicle, the surgeon felt some resistance with audible sound of tightness of inserting the screw.After a few turns, surgeon assumed that the screw went into the vertebral body.Upon checking with fluoroscope, the screw only stopped at the pedicle and couldn't turn anymore.The surgeon then tried to remove the viper 2 closed extension and found out the screw head detached from the screw shaft and the screw shaft was still inside the pedicle.After the removal of the screw shaft, he inserted viper 2 cortical fixed screw and it went in perfectly with no issue.He inserted the same screw size and length into other pedicle and there is no issue.The procedure was successfully completed with an hour surgical delay.There was no patient consequence reported.This complaint involves one (1) device.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Event or Problem Description
Concomitant device reported: screwdriver (part number unknown, lot unknown, quantity 1).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: the dhr of product code 186731745, lot atdfd2, was reviewed and no non-conformance was observed during the manufacturing process.The product was released on march 30, 2015.Qty.(b)(4).The dhr was electronically reviewed.Visual inspection: the 5.5 ti cort fix 7x45mm (part # 186731745 / lot # atdfd2) was received at us customer quality (cq).All components of the screw assembly were received.The shank was received separated from the head assembly.The shank¿s head was severely deformed.Based on the damage it appeared the head was damaged while mated with a screw driver as the hex-lobes were indistinguishable.There was no evidence of device breakage rather the shank fell apart from the screw head assembly and the shank head was severely deformed.The overall complaint was confirmed due to the observed damage.Device failure/defect identified? yes.Dimensional inspection: dimensional inspection could not be performed due to post manufacturing damage.Document/specification review: drawing(s) reviewed: (current & manufactured revisions).Conclusion: the overall complaint was confirmed for the received 5.5 ti cort fix 7x45mm.Although no definitive root-cause can be determined its possible the device experienced unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative